Vol. 7, No. 5, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 2, 323–666
Issue 1, 1–322

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Propagation of singularities for rough metrics

Hart F. Smith

Vol. 7 (2014), No. 5, 1137–1178

We use a wave packet transform and weighted norm estimates in phase space to establish propagation of singularities for solutions to time-dependent scalar hyperbolic equations that have coefficients of limited regularity. It is assumed that the second order derivatives of the principal coefficients belong to Lt1Lx, and that u is a solution to the homogeneous equation of global Sobolev regularity s0 = 0 or 1. It is then proven that the Hs0+1 wavefront set of u is a union of maximally extended null bicharacteristic curves.

wavefront set, wave equation, propagation of singularities
Mathematical Subject Classification 2010
Primary: 35A21, 35L10
Received: 18 February 2014
Accepted: 11 April 2014
Published: 27 September 2014
Hart F. Smith
Department of Mathematics
University of Washington
Box 354350
Seattle, WA 98195-4350
United States